Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 25, NWS Mobile, AL

January 21, 2017Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jan 21, 2017, 4:03 AM CST for Wayne County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2017, 4:03 AM CST (10:03 UTC)
Expired
Jan 21, 2017, 4:45 AM CST
In force
42 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 20, 11:00 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS54 KMOB 211003
SVRMOB
MSC153-211045-
/O.NEW.KMOB.SV.W.0025.170121T1003Z-170121T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
403 AM CST SAT JAN 21 2017

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northern Wayne County in southeastern Mississippi...

* Until 445 AM CST

* At 403 AM CST, a severe thunderstorm was located over Mill Creek,
  or 8 miles east of Laurel, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

A tornado watch remains in effect until 700 AM CST for southeastern
Mississippi.

LAT...LON 3182 8894 3183 8892 3183 8876 3185 8865
      3189 8851 3174 8850 3160 8894
TIME...MOT...LOC 1003Z 237DEG 40KT 3171 8899 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:23 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jan 20, 11:23 PM CST, 4 hours 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1123 PM CST Fri Jan 20 2017

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Tornado Watch #10 now in effect for all southeast
Mississippi zones thru 7 AM Saturday. Headlines added to zones. /10

&&

.PREV DISCUSSION... /issued 1052 PM CST Fri Jan 20 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
06Z issuance...Still same thinking with current package. Ahead of
shra/tsra development later tonight, CIGS are expected to drop into
low end IFR/LIFR levels, with local drops in VISBYS. Wild card in
the VISBY drop is winds at times rising to around 5 knots over the
fa, creating a stratus deck from any fog. Basically, am expecting
VISBYS to oscillate up and down. As the precip arrives after 09z,
this will become the primary governor of operations. IFR to low end
MVFR conditions expected. A reprieve is expected after noon into the
early evening, but another round of shra/tsra is expected tonight.

/16

PREV DISCUSSION... /issued 1006 PM CST Fri Jan 20 2017/

.ENHANCED RISK OF SEVERE WEATHER IMPACTING MUCH OF THE REGION
STARTING LATE TONIGHT AND CONTINUING INTO SATURDAY...

DISCUSSION...See updated information for land areas below.

UPDATE...The forecast remains on track with concerns to a potential
significant severe weather event impacting the forecast area starting
late tonight and continuing through the morning hours Saturday. Mid-
evening water vapor imagery shows a potent shortwave trough lifting
northeastward across southeast TX/southwest LA within the southwest
mid level flow. Radar imagery already shows scattered to numerous
showers and thunderstorms developing in this same vicinity this
evening, a few of which have become severe.

Short range models are in good agreement with ejecting the shortwave
trough northeastward across the Lower Mississippi Valley and Central
Gulf Coast region late tonight into early Saturday morning. Low level
southerly flow/warm advection will increase across our forecast area
overnight in response to this ejecting feature, with the latest RAP
guidance indicating a 45-55 kt 850 mb jet lifting across southeast MS
and adjacent southwest AL between 09-12Z (3-6 A.M.) The past few runs
of the HRRR have been in agreement with bringing an eastward
developing complex of thunderstorms toward western portions of our
forecast area during this same time frame, with indications of an
embedded linear complex of severe storms and discrete supercell
structures also developing in advance of the line. A fairly unstable
environment will be in place across our area overnight within the
warm/moist southerly low level regime, with MLCAPE values between
500-1000 J/KG. This instability in conjunction with strengthening
low level flow/shear and steepening mid level lapse rates will create
an environment conducive to severe storms with all modes possible
including damaging winds, large hail and a few tornadoes with
discrete supercells and within the main line. There is also an
increasing concern that a strong/significant tornado (EF2+) threat
could develop south and west of a New Augusta, Leakesville, Bay
Minette, Gulf Shores line late tonight into early Saturday morning,
where strongly curved hodographs/low level shear parameters will
favor that potential in this region (RAP showing 0-1 km storm
relative helicity as high as 300-400 m2/s2). Tornado Watches will
likely be issued overnight. Please see our latest graphicast at
www.weather.gov/mob

We encourage everyone especially west of a Camden to Gulf Shores line
to have multiple ways to receive warnings overnight and stay vigilant
for the potential of severe weather. /21

PREV DISCUSSION... /issued 529 PM CST Fri Jan 20 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...This package is reflecting the first of several rounds
of inclement weather expected this weekend. As the evening
progresses, am expecting CIGS/VISBYS to drop into IFR or lower
levels, especially close to the coast and over SE Mississippi/SW
Alabama as onshore flow brings in stratus. With winds staying up as
the next system approaches, dense fog will be localized. Timing of
shra/tsra moving over the area is in the 09z reaching SE Mississippi,
the spreading east and east of the fa by 21z.

/16

PREV DISCUSSION... /issued 303 PM CST Fri Jan 20 2017/

NEAR TERM /Now Through Saturday/...Two rounds of potentially severe
weather will affect the forecast area, the first occurring late
tonight into Saturday morning, followed by a second round developing
Saturday afternoon.  An upper trof over the central and southern
Plains strengthens through Saturday as a second system surges from
the western states and into the southern Plains.  With a continuing
moist southerly low level flow and a series of vigorous shortwaves,
strong deep layer lift shifts into much of the forecast area after
midnight tonight, then shifts eastward across the eastern portion
during Saturday morning, except lingering into the early afternoon
hours near the western Florida panhandle.  A second region of deep
layer lift then advances into the forecast area Saturday afternoon,
which will represent the second round of potentially severe weather.

One forecast concern regards the timing of a warm front expected to
develop over the northern Gulf, and then advance northward through
the forecast area during the period.  The advance of the warm front
may be delayed if abundant precipitation develops north of the
boundary tonight, but at this time expect the warm front to advance
into the southern portion of the forecast area late tonight, then
continue northward through the remainder of the area by around
midday Saturday.  MLCape values increase to around 500 J/kg for much
of the area late tonight, with values around 750 J/kg generally over
southeast Mississippi.  Based on the timing of the deep layer lift
and anticipated position of the warm front, along with abundant
shear which will be in place, expect that the highest potential for
severe storm development will be over southeast Mississippi and
adjacent southwest Alabama counties late tonight.

For Saturday morning as MLCape values increase to 1000-1500 J/kg,
expect severe storm potential for essentially the entire forecast
area early Saturday morning which then will be mostly along and east
of the I-65 corridor later Saturday morning as the best deep layer
lift shifts eastward.  While the 850 mb flow decreases to around 30
knots for much of the area Saturday afternoon, higher values of 35-
40 knots are expected generally along and east of I-65.  Expect 0-1
km helicity values of 100-125 m2/s2 west of I-65, with values of 150-
175 m2/s2 east of I-65.  MLCape values Saturday afternoon increase
to range from 1500 J/kg well inland to 2000-2500 J/kg closer to the
coast.  There may be a brief lull in convective activity around
midday Saturday, but this will be followed by convection again
increasing in coverage as the second region of deep layer lift
shifts into the area. Considering that the placement of the best
instability and shear will be generally along and east of I-65
Saturday afternoon, expect that this portion of the forecast area
represents the highest potential for severe storm development.
Severe storms that develop during the entire period will be capable
of damaging wind gusts and large hail, with isolated tornadoes
possible.

A general 1.0-2.0 inches of rain will fall across the forecast area
during the period, with locally higher amounts possible.  Will
continue with a Limited Risk of Flooding for much of the forecast
area through Saturday, except for an Enhanced Risk over southeast
Mississippi and southwest Alabama where the greatest potential
exists for locally high rainfall amounts.  With very high dewpoints
in place in the area flowing over cooler near shore waters, have
gone with a dense fog advisory for much of the coastal counties
until about 09Z, at which point mixing due to convective activity
will act to dissipate the fog. /29

SHORT TERM /Saturday night Through Monday night/...A dry slot will
advance through the forecast area Saturday night, but until this
occurs an 850 mb jet is expected to increase to 40-50 knots
generally east of I-65 Saturday evening in an environment with
MLCape values of at least 1500 J/kg initially decreasing to 750-1000
J/kg by midnight. So, we expect continued severe storm potential
mainly along and east of I-65 Saturday evening which gradually
decreases in potential late Saturday evening, possibly continuing
into the early morning hours Sunday before ending as the dry slot
sweeps through and shuts down convective activity. While convective
activity shuts down Sunday into Sunday night, the impressive size
and strength of the surface cyclone will allow for persistent wrap
around low-level moisture transport from north to south into the
central Gulf states through Monday, leading to lingering cloud cover
and perhaps some gusty winds. Skies then expected to clear from west
to east Monday night as ridging builds in from the west.

Highs in the upper 60s to low 70s Sunday then cool off to upper 50s
and low 60s Monday. Lows in the upper 50s to low 60s Saturday night
take on a similar cooling trend, with upper 40s to low 50s expected
Sunday night and low to mid 40s Monday night. 29/49

LONG TERM /Tuesday Through Friday/...The surface and upper-level
ridges provide clear skies and pleasant weather Tuesday before moving
off to the east ahead of the next approaching system. The next trough
begins to dig across the eastern CONUS Wednesday, with another
frontal passage supporting a chance for showers across the central
Gulf states Wednesday night into Thursday. High pressure then builds
back into the region during the latter half of next week as zonal
flow sets up aloft along the southern periphery of deepening low
pressure over eastern Canada.

A warming trend sets up Tuesday into Wednesday as southerly flow
ahead of the next approaching front returns Gulf moisture to the
area. Expect mid 60s across the area Tuesday and low 70s Wednesday.
Cooler temps in the upper 50s to mid 60s expected Thursday and
Friday in the wake of the frontal passage. Overnight lows will
likewise see a warming trend with the return of Gulf moisture Tuesday
and Wednesday nights (mid 40s inland to low 50s near the coast)
before dipping into the mid 30s in the wake of the cold front during
the latter half of next week. /49

MARINE...Expect areas of dense fog to develop over bays and near
shore waters early this evening and continue until approximately 09Z
when mixing due to convective activity will dissipate the fog.  A
strong cold front approaching from the west moves across the marine
area on Sunday.  A southerly flow ahead of the front becomes strong
on Saturday, then switches to a northwesterly flow in the wake of
the front with Gale conditions expected for much of the area.  The
strong offshore flow subsides Monday into Monday night.  Have gone
with a Small Craft for the 20-60 nm portion beginning Saturday
afternoon, followed by nearly the entire area for Saturday night
through Sunday.  Have gone with a Gale Watch fog nearly the entire
area for Sunday night, which ends early Monday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Saturday through late Sunday
     night for ALZ265-266.

     Dense Fog Advisory until 3 AM CST Saturday for ALZ263>266.

FL...High Rip Current Risk from 6 AM CST Saturday through late Sunday
     night for FLZ202-204-206.

     Dense Fog Advisory until 3 AM CST Saturday for FLZ202-204-206.

MS...Dense Fog Advisory until 3 AM CST Saturday for MSZ078-079.

GM...Dense Fog Advisory until 4 AM CST Saturday for GMZ630>635-650-
     655.

     Gale Watch from Sunday evening through late Sunday night for
     GMZ631-632-650-655.

     Small Craft Advisory from 6 PM Saturday to 6 PM CST Sunday for
     GMZ631-632-650-655.

     Gale Watch from Sunday evening through Monday morning for GMZ670-
     675.

     Small Craft Advisory from noon Saturday to 6 PM CST Sunday for
     GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 20, 10:38 PM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST FRI JAN 20 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-220445-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1038 PM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS
THE REGION LATE TONIGHT INTO EARLY SATURDAY MORNING. THIS ACTIVITY
WILL INITIALLY DEVELOP AND MOVE INTO SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA GENERALLY WEST OF THE INTERSTATE 65 CORRIDOR PRIOR
TO 7 A.M. SATURDAY MORNING. THERE IS AN ENHANCED RISK OF SEVERE
WEATHER OVERNIGHT GENERALLY WEST OF A CAMDEN TO GULF SHORES ALABAMA
LINE OVERNIGHT...WITH A SLIGHT RISK EXTENDING AS FAR EAST AS A
LUVERNE...ANDALUSIA...NAVARRE LINE.

SOME STORMS COULD LOCALLY CONTAIN LARGE DAMAGING HAIL AND STRAIGHT
LINE WINDS OF 70 MPH OR HIGHER AND POSSIBLY A FEW TORNADOES.
ISOLATED STRONG TORNADOES ARE ALSO POSSIBLE...POSSIBLY UP TO AT LEAST
EF-2 INTENSITY GENERALLY ALONG AND SOUTH OF A NEW AUGUSTA...
LEAKESVILLE...BAY MINETTE LINE. PLEASE SEE MORE ON THE IMPACTS AND
TIMING...WHICH ALSO INCLUDES FLOODING IMPACTS ON OUR WEBSITE AT
WWW.WEATHER.GOV/MOB.

FOG MAY LOCALLY REDUCE VISIBILITY TO ONE HALF MILE OR LESS IN SOME
SPOTS OVERNIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...SOME SEVERE...WILL CONTINUE MAINLY EAST OF INTERSTATE
65 THROUGH EARLY SUNDAY MORNING. THE POTENTIAL FOR LARGE DAMAGING
HAIL AND STRAIGHT LINE WINDS 70 MPH OR HIGHER WILL PERSIST. ISOLATED
STRONG TORNADOES WILL ALSO REMAIN POSSIBLE (SOME AS HIGH AS EF-2
INTENSITY POSSIBLE).

A WIND ADVISORY MAY BE NEEDED FROM LATE SUNDAY AND INTO MONDAY...
ESPECIALLY NEAR THE COAST FOR SUSTAINED 25 MPH WINDS WITH FREQUENT
GUSTS AT OR ABOVE 30 MPH.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS WILL BE
NEEDED IN SUPPORT OF SEVERE WEATHER OPERATIONS TONIGHT AND SATURDAY.

GMZ630>635-650-655-670-675-220445-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1038 PM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL FORM THIS EVENING OVER AREA BAYS...SOUNDS
AND WATERWAYS TONIGHT.

THUNDERSTORMS...SOME SEVERE...WILL DEVELOP AND SPREAD ACROSS THE
COASTAL WATERS FROM WEST TO EAST LATE TONIGHT. SOME STORMS COULD
LOCALLY CONTAIN LARGE DAMAGING HAIL AND STRAIGHT LINE WINDS 70 MPH OR
HIGHER. ISOLATED TORNADOES OVER WATER ARE ALSO POSSIBLE. PLEASE SEE
MORE ON THE IMPACTS AND TIMING AT WWW.WEATHER.GOV/MOB.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS...SOME SEVERE...WILL CONTINUE MAINLY EAST OF MOBILE
BAY SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. THE POTENTIAL FOR
LARGE DAMAGING HAIL AND STRAIGHT LINE WINDS 70 MPH OR HIGHER WILL
PERSIST. ISOLATED STRONG TORNADOES OVER WATER WILL ALSO POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY EVENING THROUGH SUNDAY.
A GALE WATCH IS IN EFFECT FROM LATE SUNDAY UNTIL EARLY MONDAY.

21

In the hours before

Special weather statement, Jan 21, 1:56 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
156 AM CST SAT JAN 21 2017

ALZ053-210830-
Clarke AL-
156 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CLARKE COUNTY UNTIL 230 AM CST...

At 156 AM CST, the strong thunderstorm was located over Jackson,
moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jackson, Grove Hill and Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 8757 3159 8757 3139 8789 3138 8789
      3139 8790 3138 8792 3139 8793 3140 8790
      3141 8792 3142 8791 3144 8793 3145 8791
      3150 8791 3153 8794 3154 8798 3180 8782
TIME...MOT...LOC 0756Z 223DEG 25KT 3151 8790
Special weather statement, Jan 21, 2:16 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
216 AM CST SAT JAN 21 2017

ALZ053-054-210900-
Clarke AL-Wilcox AL-
216 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WILCOX AND NORTHEASTERN CLARKE COUNTIES UNTIL 300 AM
CST...

At 215 AM CST, the strong thunderstorm was located over Grove Hill,
moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Thomasville, Grove Hill and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3165 8779 3171 8791 3198 8784 3199 8769
      3193 8746
TIME...MOT...LOC 0815Z 211DEG 27KT 3173 8780
Special weather statement, Jan 21, 2:55 AM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
255 AM CST SAT JAN 21 2017

MSZ067-210930-
Wayne MS-
255 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WAYNE COUNTY UNTIL 330 AM CST...

At 255 AM CST, the strong thunderstorm was located 8 miles east of
Mill Creek, or 10 miles west of Waynesboro, moving northeast at 45
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 700 AM CST for southeastern
Mississippi.

LAT...LON 3182 8894 3183 8889 3183 8876 3188 8851
      3187 8847 3178 8847 3149 8886 3153 8894
TIME...MOT...LOC 0855Z 223DEG 40KT 3166 8883
Special weather statement, Jan 21, 3:12 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 AM CST SAT JAN 21 2017

ALZ053>055-211000-
Monroe AL-Clarke AL-Wilcox AL-
312 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...WILCOX AND NORTHEASTERN CLARKE COUNTIES UNTIL 400 AM
CST...

At 311 AM CST, the strong thunderstorm was located near Vredenburgh,
or 12 miles southwest of Camden, moving northeast at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Camden, Pine Hill, Beatrice, Vredenburgh, Yellow Bluff and Dannelly
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3226 8744 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8686 3202 8686 3176 8710
      3169 8737 3168 8766 3200 8764 3201 8762
      3213 8762 3213 8752 3227 8752
TIME...MOT...LOC 0911Z 208DEG 42KT 3185 8741
Special weather statement, Jan 21, 3:37 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 AM CST SAT JAN 21 2017

ALZ051-MSZ067-211015-
Choctaw AL-Wayne MS-
337 AM CST SAT JAN 21 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW AND NORTHEASTERN WAYNE COUNTIES UNTIL 415 AM
CST...

At 336 AM CST, the strong thunderstorm was located 10 miles west of
Silas, or 10 miles northeast of Waynesboro, moving northeast at 65
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Waynesboro, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 700 AM CST for southeastern
Mississippi.

LAT...LON 3199 8810 3170 8843 3170 8846 3167 8846
      3163 8851 3170 8867 3186 8862 3190 8847
      3205 8845
TIME...MOT...LOC 0936Z 214DEG 56KT 3177 8850

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:55 AM CSTSpecial Weather StatementMOBWayne35 min
Jan 21, 3:07 AM CSTSevere Thunderstorm WarningMOBWayne23 min
Jan 21, 3:52 AM CSTTornado Warning Tornado observedMOBPerry, Wayne38 min
Jan 21, 4:24 AM CSTTornado WarningMOBWayne51 min
Jan 21, 4:24 AM CSTTornado WarningMOBWayne21 min
Jan 21, 1:14 PM CSTRiver Flood WarningMOBGeorge, Greene, Perry5 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.